MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.A partial udi was provided as the lot number is not known.
 
Event or Problem Description
It was reported that a 2.0 solid diamondback 360 peripheral orbital atherectomy device (oad) and.014 viperwire advance peripheral guide wire with flex tip were used for treatment of heavily calcified, 100% stenosed, non-tortuous lesion in right superficial femoral artery (sfa) through left contralateral femoral access.The vessel was primary wired with abbott command wire and exchanged with the viperwire.Following twelve to fifteen treatments in low, medium, and high speeds, the viperwire was observed to be fractured at the sfa while its spring tip was in peroneal artery below the knee.The viperwire fragment was successfully snared with an abbott surveil drug coated balloon (dcb).The vessel was rewired with abbott command guide wire.Balloon angioplasty with surveil dcb was performed in the sfa with satisfactory results.The atherectomy was deemed complete.The patient was taken to recovery room in stable condition.There is no indication as to how the fracture occurred as the physician has not seen it prior.The oad crown did not jump and contact the spring tip.There was no wire bias.There was no difficulty wiring or delivering devices.The physician has no concerns about potential long-term risk outcomes.There is no allegation of deficiency or malfunction against the oad.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.The production records for this product could not be reviewed and a similar complaint query could not be performed because the part number and/or lot number was not reported, and the device was not returned.Based on the information provided, a definitive cause for the reported issue could not be determined.In this case, it is likely that the material separation is due to device placement and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.A partial udi was provided as the lot number is not known.Updated: g3, g6, h2, h6.H6: codes 4118, 3233, and 11 no longer apply.
 
Event or Problem Description

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21725175
Report Number3004742232-2025-00067
Device Sequence Number9419132
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVPR-GW-FLEX14
Device Catalogue NumberVPR-GW-FLEX14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown